Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Pain and swelling from wrist to armpit, bumps on arm, intravenous drug user

I have pain and swelling from my left wrist to my armpit. No extension of arm to painful feels like rubberband. Large lump from armpit to the middle of my bicep and looks and feels like my bicep muscle has been pulled from the top of my arm down into my armpit and side of my arm. can palpate a line going up my arm about a inch thick that feels squishy/liquid like a vein/ artery possibly ulnar artery? Also 2 small red areas of skin showed up that looks like a scratch or blood under the skin with no injury taking place. I am a iv drug user and noticed symptoms occur after use?
Asked On : Mon, 21 May 2012
Answers:  1 Views:  362
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics
,  
Addiction Medicine Specialist 's  Response
Hi,

Pain and swelling in the arm in a intravenous drug user should not be neglected. If there is an infection, it may spread and become serious. The red patches are most likely due to bleeding below the skin occurring after injections. The veins also harden in intravenous drug users. Please consult a doctor immediately. Also do give a serious thought to quitting as intravenous drug users have high mortality and morbidity.

Best wishes.
Answered: Thu, 18 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions